Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

What causes chronic sleeplessness?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2008
Answered : 530 Questions
Question
I cannot seem to figure a way to get over not sleeping-I have not slept in over a week at all(maybe adrenal insufficiency) Have good diet and B 5, iodine, dhea, adrenal cortex, multi already in place. I had a natural testosterone pellet inserted two weeks ago, but not sleeping has existed for 2 years. Typical night 3 hrs sleep. What am I missing? The family doctors don't see the cortisol low, so they wont do the hydrocortisone. I've heard of the saliva test, but the doctors are not willing. TSH was 10
 
 
Answered by Dr. Elona Xhardo 1 hour later
Brief Answer:
Low cortisol can cause insomnia.

Detailed Answer:
Hello
I have gone through your query.
I can understand your concern.

You mention that your "not sleeping" problem has existed for 2 years.
This means that you have chronic insomnia.
Insomnia is called chronic when a person has insomnia at least three nights a week for a month or longer.

Anxiety, stress, and depression are some of the most common causes of chronic insomnia. Having difficulty sleeping can also make anxiety, stress, and depression symptoms worse.
Other common emotional and psychological causes include anger, worry, grief, and trauma.
Even low cortisol or adrenal insufficiency can cause insomnia.

If you were my patient,i will ask you to do the cortisol level to clarifie your adrenal actual situation.
TSH =10 means hypothyroidism and this can be another cause od sleeping difficulty.

I suggest to meet your treating endocrinologist to do the dosis adjustment of levothyroxine because your TSH test is not within the rang.

At the other side i will suggest to consult a psychologist because the stress is always an important element in cases with insomnia.

Hope this is helpful.
If you have other questions,feel free and ask.
Regards.




Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor